MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
When writing the cannula onto the syringe with luer-lock, the cannula turns slightly over.A firm connection cannot be made.Leakage occurs during the application of the vaccines.Can also be over-twisted relatively quickly when they are connected to the syringes.On (b)(6).The fact that other cannulas from other lots are also relatively easy to overtighten is a customer feedback.These customers vaccinate between approximately 30 and 80 people daily.They have been doing this for many years and have never had any problems with overtightening.Now they are using our bd eclipse and are experiencing problems.This is based on general feedback.There is no information available regarding other lots.No (was patient or a user harmed?).
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, both used and unused samples were received.The samples for reference lot 2507006 were also accompanied by a syringe used with a luer lock connection.We have also observed that some of the used needles presented damage in the hub, that might have been done during use.The snap clip (plastic white part inside the hub) was observed not activated, which is crucial to assure a proper connection.The unused needle samples were assembled with the syringe provided and no issues of leakage or failure in connection were noticed.Based on the investigation results, a cause related to the needle manufacturing process could not be determined for this incident.Engagement force is measured prior to the final release of each lot produced and the test results for this lot were found to be within specifications.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes (the most common syringe design in europe).We recommend following the instructions for use, which are unique in recommending the user ¿push firmly when attaching the needle to the syringe.¿ and the user should be sure the clip is activated.When attaching the needle to a luer lock connection, a stronger resistance may be felt, this is not preventing a connection from being made.The user should ¿push while twisting¿ however, if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23953877
Report Number3002682307-2025-00154
Device Sequence Number10591219
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date01/04/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown